Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS New Orleans, LA

November 23, 2021

NWS New Orleans, LA issued this small craft advisory at Nov 23, 2021, 2:50 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2021, 2:50 AM CST (08:50 UTC)
Expired
Nov 23, 2021, 9:00 AM CST
In force
6 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

490 
WHUS74 KLIX 230850
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
250 AM CST Tue Nov 23 2021

GMZ532-534-231500-
/O.NEW.KLIX.SC.Y.0046.211123T0850Z-211123T1500Z/
Mississippi Sound-Lake Borgne-
250 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 30
  kt and waves 3 to 5 ft expected.

* WHERE...Mississippi Sound and Lake Borgne.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-231500-
/O.EXT.KLIX.SC.Y.0045.000000T0000Z-211123T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
250 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 30
  kt expected with seas 5 to 7 ft. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ570-572-575-577-231700-
/O.EXT.KLIX.SC.Y.0045.000000T0000Z-211123T2200Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
250 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 30 
  kt and seas 5 to 7 ft expected.

* WHERE...Coastal waters from Port Fourchon Louisiana to Lower 
  Atchafalaya River LA from 20 to 60 NM, Coastal waters from 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana from 20 to 60 NM, Coastal Waters from Stake Island 
  LA to Southwest Pass of the Mississippi River from 20 to 60 nm 
  and Coastal waters from Pascagoula Mississippi to Stake Island 
  Louisiana out 20 to 60 NM.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
680 
WHUS74 KLIX 231521
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
921 AM CST Tue Nov 23 2021

GMZ536-538-550-552-555-557-231630-
/O.EXP.KLIX.SC.Y.0045.000000T0000Z-211123T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
921 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds in the near shore waters and the sounds have weakened below
20 knots. Small craft should continue to exercise caution in 
these waters.

$$

GMZ532-534-231630-
/O.EXP.KLIX.SC.Y.0046.000000T0000Z-211123T1500Z/
Mississippi Sound-Lake Borgne-
921 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds in the tidal lakes and the sounds have weakened below 20 
knots. Small craft should continue to exercise caution in these 
waters..

$$

GMZ570-572-575-577-232200-
/O.CON.KLIX.SC.Y.0045.000000T0000Z-211123T2200Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
921 AM CST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 
  30 kt and seas 5 to 7 ft expected.

* WHERE...Coastal waters from Port Fourchon Louisiana to Lower 
  Atchafalaya River LA from 20 to 60 NM, Coastal waters from 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana from 20 to 60 NM, Coastal Waters from Stake Island 
  LA to Southwest Pass of the Mississippi River from 20 to 60 nm 
  and Coastal waters from Pascagoula Mississippi to Stake Island 
  Louisiana out 20 to 60 NM.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 11:43 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 22, 11:43 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1143 PM CST Mon Nov 22 2021

.AVIATION(06Z TAFs)...

VFR conditions prevail through the period, with clear skies and
light to moderate winds expected. HL

&&

.PREV DISCUSSION... /issued 304 PM CST Mon Nov 22 2021/

SHORT TERM (Tonight through Thursday)

Cloud cover continues to decrease for the rest of the day as the
front moves over the GoM. With the cold air advection moving in
behind the front, min temps become the primary hazard, especially
along the river values due to drainage. While the min temps are not
expected to reach freezing overnight, areas in the northern part of
the CWA are expected to drop into the upper 30s and lower 40s.
Tuesday and Wednesday are expected to be pleasant, with clear skies
and max temps in the 60s.

For Thanksgiving, a front is expected to move into the region that
afternoon/evening. The weather associated with this is primarily
expected to be rain. Omega values are looking to be low, as are
PWATs. Currently POPs are still only in the 30-40% range as well. -
21/KWO

LONG TERM (Friday through Monday)

At the start of the forecast period, the front has moved to the east
of the CWA. With this, high pressure has begun to dominate the
region again, causing winds to shift the the north. With the wind
shift, min temps have been adjusted to the lower end of guidance
down to account for the river drainages. As the forecast continues,
Sat and Sun remain pleasant, though max temps are expected to remain
in the low to mid 60s. However, things start becoming a bit more
complicated as the weekend comes to a close.

For Sunday into Monday, the big question is going to be what will
impact the CWA the most. Current guidance is placing a cut off low
over Baja California and has several impulses coming down the ridge.
Both the GFS and the Ecmwf, have the low in roughly the same place,
but at differing strengths. While the impulses are currently
expected to impact at least part of the CWA, currently no
significant weather is forecast. Given that the guidance was not in
very good agreement, the NBM blend was used. -21/KWO

MARINE...

As the frontal boundary passes over the coastal waters, winds are
expected to shift to the North. With the increase in CAA winds are
expected to be in the mid 20kts range. Because of this an
Exercise Caution and SCY have been issued.

PREV DISCUSSION... /issued 1113 AM CST Mon Nov 22 2021/

AVIATION... (18Z TAF DISCUSSION)

IFR/MVFR conditions are dominating most of the stations, due to
low level moisture and cold air advection behind the front.
Conditions are expected to return to VFR over the afternoon.
-21/KWO

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  38  62  39  69 /   0   0   0   0
BTR  41  64  42  72 /   0   0   0   0
ASD  40  65  42  72 /   0   0   0   0
MSY  49  63  50  72 /   0   0   0   0
GPT  43  63  44  69 /   0   0   0   0
PQL  38  62  42  68 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ536-538-550-
     552-555-557.

     Small Craft Advisory until 9 AM CST Tuesday for GMZ570-572-575-
     577.

     Small Craft Advisory until midnight CST tonight for GMZ532-534.

MS...None.
GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ538-550-552-
     555-557.

     Small Craft Advisory until 9 AM CST Tuesday for GMZ572-575-577.

     Small Craft Advisory until midnight CST tonight for GMZ534.

&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.